MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt weight: - unk.Brand name: - collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Initial reporter: - unk.Event problem and evaluation codes: results code: the lens optic was torn in half.The lens was returned in liquid.Evaluation code: - based on the complaint history and the evaluation of the returned product, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
A cc4204a, collamer single piece intraocular lens, +20.5 diopter was returned to the manufacturer torn in half.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The reporter stated that the surgeon implanted a cc4204a intraocular lens and had to cut the lens to remove it due to a tear in the capsule.A vitrectomy was performed.No incision enlargement or sutures were required.The reporter stated the cause of the capsule tear is unknown and a staar phaco machine was not used.(b)(6).Work order search: no similar claims were reported for units with the same lot.Claim #(b)(4).

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6315880
Report Number2023826-2017-00229
Device Sequence Number968506
Product Code HQL
UDI-Device Identifier00841542102407
UDI-Public(01)00841542102407(17)180531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberCC4204A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER - UNK; INJECTOR MODEL AND LOT NUMBER - UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR